Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 385, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 9, 2001, 1:34 AM CDT for Montgomery County, Pike County, Arkansas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 9, 2001, 1:34 AM CDT (06:34 UTC)
- Expired
- Sep 9, 2001, 2:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Montgomery County, AR, Pike County, AR
The radar
The Western Arkansas radar (KSRX), 123 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 1:45 AM CDT | Thunderstorm Wind 61 E | Kirby, AR | Thunderstorm winds gusting up to 70 mph blew down numerous trees at Kirby. |
| Sep 9, 2:00 AM CDT | Thunderstorm Wind 50 E | Welsh, AR | Thunderstorm winds blew down some large tree limbs. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1778 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 11:50 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 8, 11:50 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1150 PM CDT SAT SEP 8 2001 SHOWERS/THUNDERSTORMS DEVELOPED IN NORTHWEST HALF OF ARKANSAS THIS EVENING...WITH SOME STORMS BECOMING SEVERE INITIALLY. AS THE EVENING HAS PROGRESSED...PRECIPITATION STILL WIDESPREAD BUT INTENSITY OF STORMS HAS DIMINISHED WITH SEVERE POTENTIAL DECREASING. KEPT HIGH RAIN CHANCES IN NORTHWEST HALF OF ARKANSAS OVERNIGHT... WITH SCATTERED PRECIPITATION FARTHER SOUTHEAST. FRONT JUST TO NORTHWEST OF STATE WILL MOVE INTO ARKANSAS OVERNIGHT...AND WILL SLOWLY PUSH INTO SOUTHEAST SECTIONS OF THE STATE BY SUNDAY EVENING. SHOWERS/THUNDERSHOWERS LIKELY AHEAD OF THE FRONT WITH PLENTY OF CLOUDS. BEHIND FRONT...RAPID CLEARING FROM NORTHWEST SUNDAY AFTERNOON. LOOKING AHEAD TO NEXT WEEK...LOOKS LIKE A DRY PERIOD BEHIND THE FRONT WITH COOLER/DRIER AIR FILTERING INTO REGION. HIGH TEMPERATURES IN THE 80S WITH READINGS AT NIGHT IN THE 50S/60S. (46) .LIT...NONE
In the hours before
Special weather statement, Sep 8, 8:50 PM CDT, 4 hours 44 minutes before
ARZ003>007-012>016-021>024-030-031-037>041-090500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 850 PM CDT SAT SEP 8 2001 ...SEVERE THUNDERSTORM WATCH IN NORTHERN AND WESTERN ARKANSAS UNTIL MIDNIGHT... A COLD FRONT WAS NEARING THE NORTHWEST CORNER OF ARKANSAS SATURDAY EVENING. THE FRONT SEPARATED VERY WARM AND HUMID AIR TO ITS EAST FROM MUCH COOLER AND DRIER AIR TO ITS WEST. THE CONTRAST IN AIR MASSES WAS MAKING THE ATMOSPHERE UNSTABLE...WITH SCATTERED THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT. WITH STORMS DEVELOPING...AND WITH THE POSSIBILITY OF SEVERE WEATHER...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF NORTHERN AND WESTERN ARKANSAS UNTIL MIDNIGHT. THE WATCH INCLUDES AREAS NORTH OF MOUNT IDA...MORRILTON AND BATESVILLE. IN THE WATCH AREA...THE MAIN SEVERE WEATHER THREATS WILL BE STRONG TO DAMAGING WINDS AND DIME SIZE HAIL OR LARGER. ISOLATED TORNADOES ARE POSSIBLE AS WELL. IN ADDITION...STORMS THAT DEVELOP WILL HAVE A TENDENCY TO PRODUCE FREQUENT DEADLY LIGHTNING. STORMS WILL ALSO BE SLOW MOVING... INCREASING THE THREAT OF HEAVY RAIN. PEOPLE IN NORTHERN AND WESTERN ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER THIS EVENING. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. 46
Local storm report, Sep 8, 10:40 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1040 PM CDT SAT SEP 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM OARK AR WIND DAMAGE
09/08/01 JOHNSON TREES DOWN. REPORTED
BY LAW ENFORCEMENT.
0815 PM CHERRY HILL AR WIND DAMAGE
09/08/01 POLK TREES DOWN. REPORTED
BY LAW ENFORCEMENT.
0830 PM GAMALIEL AR WIND DAMAGE
09/08/01 BAXTER TREES DOWN ON HIGHWAY 101.
REPORTED BY LAW
ENFORCEMENT.
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:12 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 53 min |
| Sep 8, 7:22 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 43 min |
| Sep 8, 7:31 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 49 min |
| Sep 8, 7:40 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 40 min |
| Sep 8, 7:45 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 45 min |
| Sep 8, 7:51 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 54 min |
| Sep 8, 8:03 PM CDT | Severe Thunderstorm Warning | LZK | Marion, Searcy | 57 min |
| Sep 8, 8:05 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 45 min |
| Sep 8, 8:17 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 48 min |
| Sep 8, 8:38 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 52 min |
| Sep 8, 8:54 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 36 min |
| Sep 8, 9:36 PM CDT | Flash Flood Warning | LZK | Newton | 114 min |
| Sep 8, 9:43 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 32 min |
| Sep 8, 10:07 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 28 min |
| Sep 8, 10:50 PM CDT | Flash Flood Warning | LZK | Montgomery, Polk | 115 min |
| Sep 9, 1:34 AM CDT | Severe Thunderstorm Warning | LZK | Yell | 41 min |
| Sep 9, 2:09 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring | 51 min |
| Sep 9, 3:14 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 46 min |
| Sep 9, 3:59 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.